Alert archive / Pennsylvania / River Flood Warnings in 2018

River Flood Warning 5, NWS State College, PA

February 16, 2018Blair County, Huntingdon County, Pennsylvania

NWS State College, PA issued this river flood warning at Feb 16, 2018, 1:22 PM EST for Blair County, Huntingdon County, Pennsylvania. It was in force for 12 hr.

The area

The outline as issued.

The facts

Issued
Feb 16, 2018, 1:22 PM EST (18:22 UTC)
Expired
Feb 17, 2018, 1:13 AM EST
In force
12 hr
Issued by
NWS State College, PA
Area
Storm-based polygon
Flood severity
Minor

Counties Blair County, PA, Huntingdon County, PA

The radar

The State College radar (KCCX), 51 km from the middle of the area, began a volume at 18:25 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Frankstown Branch Juniata River at Williamsburg (WIBP1). The gauge peaked at 12.63 ft at Feb 16, 2018, 7:00 PM EST.

actionminormoderate51002/1602/1702/18
Action stage
9 ft
Minor stage
12 ft
Moderate stage
13 ft
Major stage
15 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 01556000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

197 
WGUS41 KCTP 161822
FLWCTP
Bulletin - Immediate Broadcast Requested
Flood Warning
National Weather Service State College PA
122 PM EST Fri Feb 16 2018

...The National Weather Service in State College, PA has issued a 
flood warning for the following rivers in Pennsylvania...

  Frankstown Branch Of The Juniata At Williamsburg

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Safety message...Never drive cars through flooded areas!! The water 
may be too deep to allow safe passage. Most deaths that occur during 
flooding are related to vehicles trying to cross flooded roadways.

An update to this product will be issued {**** enter generic timing 
for next issuance of this product. i.e. "late this evening"*****}

&&

PAC013-061-170530-
/O.NEW.KCTP.FL.W.0005.180216T1822Z-180217T0530Z/
/WIBP1.1.ER.180216T1815Z.180216T2100Z.180216T2330Z.NO/
122 PM EST Fri Feb 16 2018

The National Weather Service in State College, PA has issued a 

* Flood Warning for 
  The Frankstown Branch Of The Juniata At Williamsburg
* until late tonight...Or until the warning is cancelled.
* At 12 PM Friday the stage was...11.9 feet.
* Flood stage is 12.0 feet.
* Minor flooding is forecast.
* The river is forecast to rise above flood stage by this afternoon 
  and crest near 12.5 feet by late this afternoon. the river will 
  fall below flood stage this evening.
* At 12.0 feet...The right, or south bank overflows. The Road near 
  the river upstream of Williamsburg is inundated. A few homes 
  experience basement flooding.

&&

LAT...LON 4055 7821 4052 7816 4043 7815 4044 7833
      4049 7835 4051 7826             

$$
5 follow-up statements
870 
WGUS81 KCTP 161937
FLSCTP
Flood Statement 
National Weather Service State College PA
237 PM EST Fri Feb 16 2018

...The Flood Warning continues for the following rivers in 
Pennsylvania...

  Frankstown Branch Of The Juniata At Williamsburg

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Safety message...Never drive cars through flooded areas!! The water 
may be too deep to allow safe passage. Most deaths that occur during 
flooding are related to vehicles trying to cross flooded roadways.

An update to this product will be issued by this evening, or earlier
if need be.

&&

PAC013-061-170530-
/O.CON.KCTP.FL.W.0005.000000T0000Z-180217T0530Z/
/WIBP1.1.ER.180216T1810Z.180216T2100Z.180216T2330Z.NO/
237 PM EST Fri Feb 16 2018

The Flood Warning continues for
  The Frankstown Branch Of The Juniata At Williamsburg.
* At 1 PM Friday the stage was 12.0 feet.
* Flood stage is 12.0 feet.
* Minor flooding is forecast.
* The river will crest near 12.5 feet by late this afternoon. The 
  river will fall below flood stage this evening.
* At 13.0 feet...Sections of route 866 from Williamsburg to Ganister 
  are covered by flood waters.

&&

LAT...LON 4055 7821 4052 7816 4043 7815 4044 7833
      4049 7835 4051 7826             

$$
161 
WGUS81 KCTP 162112
FLSCTP
Flood Statement 
National Weather Service State College PA
412 PM EST Fri Feb 16 2018

...The Flood Warning continues for the following rivers in 
Pennsylvania...

  Frankstown Branch Of The Juniata At Williamsburg
  Aughwick Creek At Shirleysburg
  Youghiogheny River Near Confluence

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Safety message...Never drive cars through flooded areas!! The water 
may be too deep to allow safe passage. Most deaths that occur during 
flooding are related to vehicles trying to cross flooded roadways.

An update to this product will be issued later this evening.

&&

PAC013-061-170730-
/O.EXT.KCTP.FL.W.0005.000000T0000Z-180217T0730Z/
/WIBP1.1.ER.180216T1810Z.180217T0000Z.180217T0130Z.NO/
412 PM EST Fri Feb 16 2018

The Flood Warning continues for
  The Frankstown Branch Of The Juniata At Williamsburg.
* At 3 PM Friday the stage was 12.4 feet and falling.
* Flood stage is 12.0 feet.
* Minor flooding is forecast.
* The river will crest near 12.4 feet by this evening. The river will
  fall below flood stage this evening.
* At 12.0 feet...The right, or south bank overflows. The Road near 
  the river upstream of Williamsburg is inundated. A few homes 
  experience basement flooding.

&&

LAT...LON 4055 7821 4052 7816 4043 7815 4044 7833
      4049 7835 4051 7826             

$$

PAC061-170900-
/O.EXT.KCTP.FL.W.0004.000000T0000Z-180217T0900Z/
/SLYP1.1.ER.180216T1139Z.180216T1916Z.180217T0300Z.NO/
412 PM EST Fri Feb 16 2018

The Flood Warning continues for
  The Aughwick Creek At Shirleysburg.
* At 4 PM Friday the stage was 10.8 feet and falling.
* Flood stage is 10.0 feet.
* Minor flooding is forecast.
* The river will continue falling to below flood stage by tonight.
* At 10.0 feet...Aughwick Creek at Shirleysburg exceeds its banks. 
  Several homes are affected.

&&

LAT...LON 4038 7789 4036 7782 4030 7783 4023 7788
      4025 7795 4032 7791             

$$

PAC111-170912-
/O.EXT.KCTP.FL.W.0006.180216T2110Z-180217T0945Z/
/CNFP1.1.ER.180216T2027Z.180217T0000Z.180217T0345Z.NO/
412 PM EST Fri Feb 16 2018

The Flood Warning continues for
  The Youghiogheny River Near Confluence.
* until late tonight...Or until the warning is cancelled.
* At 4 PM Friday the stage was 12.0 feet and rising.
* Flood stage is 12.0 feet.
* Minor flooding is forecast.
* The river will crest between 12 and 13 feet by midnight. 
  The river will fall below flood stage tonight.
* At 12.0 feet...The right bank of the river overflows downstream of 
  confluence and about 1/4 mile upstream from the gaging station.

&&

LAT...LON MISSING


$$
135 
WGUS81 KCTP 170135
FLSCTP
Flood Statement 
National Weather Service State College PA
835 PM EST Fri Feb 16 2018

...The Flood Warning is cancelled for the following rivers in 
Pennsylvania...

  Aughwick Creek At Shirleysburg

...The Flood Warning continues for the following rivers in 
Pennsylvania...

  Frankstown Branch Of The Juniata At Williamsburg
  Youghiogheny River Near Confluence

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Safety message...Never drive cars through flooded areas!! The water 
may be too deep to allow safe passage. Most deaths that occur during 
flooding are related to vehicles trying to cross flooded roadways.

An update to this product will be issued by Saturday morning.

&&

PAC013-061-170840-
/O.EXT.KCTP.FL.W.0005.000000T0000Z-180217T0840Z/
/WIBP1.1.ER.180216T1810Z.180217T0000Z.180217T0240Z.NO/
835 PM EST Fri Feb 16 2018

The Flood Warning continues for
  The Frankstown Branch Of The Juniata At Williamsburg.
* At 7 PM Friday the stage was 12.6 feet and beginning to fall.
* Flood stage is 12.0 feet.
* Minor flooding is occurring.
* The river will continue falling to below flood stage in the 
middle of the night.
* At 13.0 feet...Sections of route 866 from Williamsburg to Ganister 
  are covered by flood waters.

&&

LAT...LON 4055 7821 4052 7816 4043 7815 4044 7833
      4049 7835 4051 7826             

$$

PAC111-171200-
/O.EXT.KCTP.FL.W.0006.000000T0000Z-180217T1200Z/
/CNFP1.1.ER.180216T2027Z.180216T2330Z.180217T0600Z.NO/
835 PM EST Fri Feb 16 2018

The Flood Warning continues for
  The Youghiogheny River Near Confluence.
* At 8 PM Friday the stage was 12.5 feet and beginning to fall.
* Flood stage is 12.0 feet.
* Minor flooding is occurring.
* The river will continue falling to below flood stage in the middle 
of the night.
* At 12.0 feet...The right bank of the river overflows downstream of 
  confluence and about 1/4 mile upstream from the gaging station.

&&

LAT...LON MISSING


$$

PAC061-170205-
/O.CAN.KCTP.FL.W.0004.000000T0000Z-180217T0900Z/
/SLYP1.1.ER.180216T1139Z.180216T1916Z.180217T0039Z.NO/
835 PM EST Fri Feb 16 2018

The Flood Warning is cancelled for
  The Aughwick Creek At Shirleysburg.
* At 8 PM Friday the stage was 9.9 feet and falling.
* The river fell below flood stage at 8 PM Friday.
* Flood stage is 10.0 feet.
* The river will continue falling to 6.2 feet by Monday morning.
* At 10.0 feet...Aughwick Creek at Shirleysburg exceeds its banks. 
  Several homes are affected.

&&

LAT...LON 4038 7789 4036 7782 4030 7783 4023 7788
      4025 7795 4032 7791             

$$
993 
WGUS81 KCTP 170220
FLSCTP
Flood Statement 
National Weather Service State College PA
920 PM EST Fri Feb 16 2018

...The Flood Warning continues for the following rivers in 
Pennsylvania...

  Frankstown Branch Of The Juniata At Williamsburg
  Youghiogheny River Near Confluence

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Safety message...Never drive cars through flooded areas!! The water 
may be too deep to allow safe passage. Most deaths that occur during 
flooding are related to vehicles trying to cross flooded roadways.

An update to this product will be issued by Saturday morning.

&&

PAC013-061-171100-
/O.EXT.KCTP.FL.W.0005.000000T0000Z-180217T1100Z/
/WIBP1.1.ER.180216T1810Z.180217T0000Z.180217T0500Z.NO/
920 PM EST Fri Feb 16 2018

The Flood Warning continues for
  The Frankstown Branch Of The Juniata At Williamsburg.
* At 9 PM Friday the stage was 12.5 feet and falling.
* Flood stage is 12.0 feet.
* Minor flooding is occurring.
* The river will continue falling to below flood stage overnight.
* At 13.0 feet...Sections of route 866 from Williamsburg to Ganister 
  are covered by flood waters.

&&

LAT...LON 4055 7821 4052 7816 4043 7815 4044 7833
      4049 7835 4051 7826             

$$

PAC111-171200-
/O.CON.KCTP.FL.W.0006.000000T0000Z-180217T1200Z/
/CNFP1.1.ER.180216T2027Z.180216T2330Z.180217T0600Z.NO/
920 PM EST Fri Feb 16 2018

The Flood Warning continues for
  The Youghiogheny River Near Confluence.
* At 9 PM Friday the stage was 12.3 feet and falling.
* Flood stage is 12.0 feet.
* Minor flooding is occurring.
* The river will continue falling to below flood stage ovenight.
* At 12.0 feet...The right bank of the river overflows downstream of 
  confluence and about 1/4 mile upstream from the gaging station.

&&

LAT...LON MISSING


$$
669 
WGUS81 KCTP 170613
FLSCTP
Flood Statement 
National Weather Service State College PA
113 AM EST Sat Feb 17 2018

...The Flood Warning is cancelled for the following rivers in 
Pennsylvania...

  Frankstown Branch Of The Juniata At Williamsburg
  Youghiogheny River Near Confluence

&&

PAC013-061-170643-
/O.CAN.KCTP.FL.W.0005.000000T0000Z-180217T1100Z/
/WIBP1.1.ER.180216T1810Z.180217T0000Z.180217T0523Z.NO/
113 AM EST Sat Feb 17 2018

The Flood Warning is cancelled for
  The Frankstown Branch Of The Juniata At Williamsburg.
* At 1 AM Saturday the stage was 11.9 feet and falling.
* The river fell below flood stage at 12 AM Saturday.
* Flood stage is 12.0 feet.
* The river will continue falling to 6.2 feet by Monday morning.
* At 12.0 feet...The right, or south bank overflows. The Road near 
  the river upstream of Williamsburg is inundated. A few homes 
  experience basement flooding.

&&

LAT...LON 4055 7821 4052 7816 4043 7815 4044 7833
      4049 7835 4051 7826             

$$

PAC111-170643-
/O.CAN.KCTP.FL.W.0006.000000T0000Z-180217T1200Z/
/CNFP1.1.ER.180216T2027Z.180216T2330Z.180217T0312Z.NO/
113 AM EST Sat Feb 17 2018

The Flood Warning is cancelled for
  The Youghiogheny River Near Confluence.
* At 1 AM Saturday the stage was 11.2 feet and falling.
* The river fell below flood stage at 10 PM Friday.
* Flood stage is 12.0 feet.
* The river will continue falling to 7.6 feet by Monday morning.

&&

LAT...LON MISSING


$$

RXR

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS State College, PA wrote its last area forecast discussion before this river flood warning went out at Feb 16, 12:11 PM EST, 1 hour 11 minutes earlier.

Area forecast discussion, Feb 16, 12:11 PM EST, 1 hour 11 minutes before
Area Forecast Discussion
National Weather Service State College PA
1211 PM EST Fri Feb 16 2018

.SYNOPSIS...

A cold front will push southeast across Pennsylvania today. High
pressure will build into the region tonight and early Saturday,
then developing low pressure over the southeast states will
track up the Mid Atlantic coast late Saturday.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...

The back edge of the rain extends from just north of
Williamsport SWWD into northern Cambria county. The HRRR shows
this continuing to march smartly off to the E and SE with the
last of the showers exiting my far SERN zones between about
3-4PM. Also of note the guidance is downplaying the mix/change
to snow showers as colder air filters in. That plays nicely into
the forecast of negligible amounts of snow as things wind down.

Hydro concerns are winding down along with the precip so we have
allowed advisories to expire. There are still 2 river points in
flood and they look like they have crested. Spruce Creek will
likely go back under flood by mid afternoon and Shirleysburg
will probably fall later this evening. Still have to keep an eye
on Williamsburg where a crest just under flood is expected at
this time.

Colder air is starting to move in behind the cold front as of
mid day. Temperatures have peaked and will start to fall off as
the afternoon progresses.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH SATURDAY NIGHT/...
High pressure builds into the region tonight, bringing clearing
skies, diminishing wind and much colder temps. Superblend/NBM
both indicating min temps from the mid teens over the northwest
mountains, to the mid 20s across the Lower Susq Valley.

Weak and fast moving low pressure center is forecast to develop
over eastern NC Saturday afternoon, then track northeast off
the NJ coast overnight into Sunday morning. This could bring a
swath of 2-4 inches of snow to much of the forecast area. Of
some concern is the air and ground temps at the start of pcpn.
This may limit accumulations until sfc temps can cool off.

&&

.LONG TERM /SUNDAY THROUGH THURSDAY/...
00Z NAEFS continues to show a building anomalous upper ridge
along the east coast next week. A period of rain appears likely
Monday, as surface warm front lifts through the area. After
that, 00Z ECENS indicates central Pa will break into the warm
sector with near record high temps possible Tue/Wed. Upper ridge
is progged to weaken a bit late in the week with a cold front
passage and associated showers likely Wed night or Thursday.
Drier and cooler conditions appear likely Friday, but med range
guidance still indicating above normal heights across the
eastern conus and ECENS MOS at least 10 deg above normal Friday.

&&

.AVIATION /18Z FRIDAY THROUGH WEDNESDAY/...

Widespread sub VFR conditions will gradually improve as drier
air works in behind the cold front. As is usual this time of
year, expect JST and BFD to hang on to lower conditions the
longest. Expect most terminals to be or go VFR by mid afternoon
while JST/BFD will likely not improve until late in the day or
early evening.

The wind is becoming gusty from the NW and should average
10-15kt with gust into the low and mid 20s.

High pressure will build into the region tonight, bringing
clearing skies and diminishing winds.

Then attention will turn to a weak and fast moving low pressure
center forecast to develop over eastern NC Saturday afternoon,
then track northeast off the NJ coast overnight into Sunday
morning. This will likely bring fairly extensive MVFR/IFR with
snow later in the day Saturday through early Sunday morning.

Outlook...

Sun...Clearing, but A.M. restrictions west.

Mon-Wed...Restrictions likely in periods of rain, especially NW
half.

&&

.CTP WATCHES/WARNINGS/ADVISORIES...
Flood Watch through this evening for PAZ024-033.

&&

SYNOPSIS...Fitzgerald/La Corte
NEAR TERM...Fitzgerald/La Corte
SHORT TERM...Fitzgerald
LONG TERM...Fitzgerald/Gartner
AVIATION...La Corte
Hazardous weather outlook, Feb 16, 5:45 AM EST, 7 hours 37 minutes before
Hazardous Weather Outlook
National Weather Service State College PA
545 AM EST Fri Feb 16 2018

PAZ004>006-010-011-037-171045-
Warren-McKean-Potter-Elk-Cameron-Tioga-
545 AM EST Fri Feb 16 2018

This Hazardous Weather Outlook is for central Pennsylvania.

.DAY ONE...Today and Tonight.

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

PAZ017>019-025>028-034>036-056-063-171045-
Clearfield-Northern Centre-Southern Centre-Blair-Huntingdon-Mifflin-
Juniata-Bedford-Fulton-Franklin-Perry-Cumberland-
545 AM EST Fri Feb 16 2018

This Hazardous Weather Outlook is for central Pennsylvania.

.DAY ONE...Today and Tonight.

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

A light snowfall appears likely Saturday evening. Poor driving
conditions are possible.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

PAZ024-033-171045-
Cambria-Somerset-
545 AM EST Fri Feb 16 2018

...FLOOD WATCH IN EFFECT THROUGH THIS EVENING...

This Hazardous Weather Outlook is for central Pennsylvania.

.DAY ONE...Today and Tonight.

Please listen to NOAA Weather Radio or go to
weather.gov/StateCollege on the internet for more
information about the following hazards.

   Flood Watch.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

A light snowfall appears likely late Saturday. Poor driving
conditions are possible.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

PAZ012-041-042-045-046-049>053-057>059-064>066-171045-
Northern Clinton-Northern Lycoming-Sullivan-Southern Clinton-
Southern Lycoming-Union-Snyder-Montour-Northumberland-Columbia-
Dauphin-Schuylkill-Lebanon-Adams-York-Lancaster-
545 AM EST Fri Feb 16 2018

This Hazardous Weather Outlook is for central Pennsylvania.

.DAY ONE...Today and Tonight.

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

A light to moderate snowfall appears likely for late in the day
Saturday or Saturday evening. Poor driving conditions are possible.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

The office that day

Everything else NWS State College, PA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 15, 7:03 PM ESTSpecial Weather StatementCTPFranklin, Fulton57 min
Feb 15, 7:32 PM ESTAreal Flood AdvisoryCTPBedford, Blair, Cambria, Fulton, Huntingdon, Juniata and 2 more3 hr
Feb 15, 9:26 PM ESTAreal Flood AdvisoryCTPAdams, Cumberland, Dauphin, Franklin, Fulton, Huntingdon and 5 more3 hr
Feb 15, 10:30 PM ESTAreal Flood AdvisoryCTPBedford, Blair, Cambria, Fulton, Huntingdon, Juniata and 2 more3 hr
Feb 16, 1:27 AM ESTAreal Flood WarningCTPCambria, Clearfield, Somerset6 hr
Feb 16, 1:41 AM ESTAreal Flood AdvisoryCTPBedford, Blair, Cumberland, Franklin, Fulton, Huntingdon and 3 more5 hr
Feb 16, 1:43 AM ESTAreal Flood AdvisoryCTPCentre, Clearfield5 hr
Feb 16, 4:27 AM ESTRiver Flood WarningCTPBlair, Huntingdon22 hr
Feb 16, 6:03 AM ESTRiver Flood WarningCTPHuntingdon20 hr
Feb 16, 6:49 AM ESTAreal Flood AdvisoryCTPBedford, Blair, Fulton, Huntingdon, Mifflin3 hr
Feb 16, 8:15 AM ESTAreal Flood AdvisoryCTPBedford, Blair, Cambria, Centre, Clearfield, Cumberland and 7 more3 hr
Feb 16, 2:39 PM ESTRiver Flood WarningCTPSomerset11 hr
Feb 16, 5:03 PM ESTAreal Flood AdvisoryCTPSomerset9 hr

Nearby

River Flood Warnings in Pennsylvania, 2018Every river flood warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.